Louisiana, 2010Lightning Strike in Louisiana, March 9, 2010
March 9, 2010 · NWS JAN · 1 event in 1 county or zone
Isolated thunderstorms moved northeast over portions of Northeast Louisiana. In East Carroll Parish, one storm produced a lightning strike which hit a house.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms moved northeast over portions of Northeast Louisiana. In East Carroll Parish, one storm produced a lightning strike which hit a house. This strike resulted in a fire and the lost of the structure.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 8, 9:36 PM CST, 5 hours 49 minutes earlier.
Area forecast discussion, Mar 8, 9:36 PM CST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
936 PM CST MON MAR 8 2010
.DISCUSSION...SLIGHT ADJUSTMENTS MADE TO LOWS/EVENING TEMPS FOR
TONIGHT AS READINGS SOME AREAS REMAIN A BIT COOLER THAN EARLIER
ADVERTISED...ALTHOUGH ADVECTION OF WARMER TEMPS AND DEWPOINTS WILL
DEVELOP LATER TONIGHT ACROSS THE REGION. ALSO ADJUSTED WORDING TO
SLIGHTLY DELAY THE ONSET OF PRECIP THAT WILL DEVELOP INTO THE AREA
TONIGHT.
OTHERWISE...WE REMAIN ON TRACK FOR THE BRUNT OF SEVERE WEATHER
POTENTIAL TO HIT THE AREA WEDNESDAY. AGREE WITH PREVIOUS SHIFT ON
THE POSSIBILITY OF A FEW STRONG STORMS IN THE WEST TUESDAY. CAPE AND
VERTICAL TOTAL VALUES INCREASE INDICATING THAT THE AIR MASS WILL
BECOME UNSTABLE ENOUGH TO SUPPORT POSSIBLY SEVERE CONVECTION.
HOWEVER...SUBSTANTIAL CIN IS FORECAST FOR WRN ZONES AND FORECAST
SOUNDINGS SUGGEST THAT CONVECTION MAY NOT YET BECOME SURFACE BASED
IN MANY AREAS SO WILL FOLLOW CURRENT FORECAST LIMITING SEVERE
POTENTIAL TOMORROW WITH MUCH GREATER SEVERE POTENTIAL MAINTAINED FOR
WEDNESDAY.
18Z MAV GUIDANCE IS INDICATING SLIGHTLY LIGHTER WIND SPEEDS FOR
TOMORROW AFTERNOON. THE SURFACE PRESSURE GRADIENT WILL BE ON THE
INCREASE TUESDAY AHEAD OF THE APPROACHING LOW AND A LAKE WIND
ADVISORY MAY BE NEEDED FOR LARGER LAKES.
.PREV DISCUSSION...337 PM CST MON MAR 8 2010 TONIGHT THROUGH
WEDNESDAY NIGHT...HIGH PRESSURE AT THE SURFACE WILL SLIDE FURTHER
EAST OF THE REGION TONIGHT...WITH THE UPPER RIDGE FOLLOWING
SUIT...IN RESPONSE TO THE DEEPENING UPPER LEVEL LOW AND ASSOCIATED
SURFACE LOW MOVING OUT OF THE ROCKIES AND INTO THE SOUTHERN PLAINS
STATES. RADAR THIS AFTERNOON IS ALREADY SHOWING ACTIVITY MOVING INTO
NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI. RIGHT NOW OTHER THAN
A FEW SPRINKLES HERE AND THERE...MUCH OF THIS ACTIVITY ISN'T
REACHING THE GROUND. HOWEVER... AS LOW LEVEL MOISTURE CONTINUES TO
INCREASE THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS...LIGHT RAIN
WILL BEGIN TO FALL HERE...AND CONTINUE TO SPREAD FURTHER EAST ACROSS
THE ENTIRE FORECAST AREA THROUGH THE NIGHT.
WITH STRONG RIDGING NOW OVER THE EAST COAST OF THE UNITED STATES...
THE EASTWARD PROGRESSION OF THE UPPER AND SURFACE LOW OVER THE
SOUTHERN PLAINS WILL COME TO A HALT CAUSING THE SYSTEM TO BECOME
VERTICALLY STACKED OVER THE NATION'S MID-SECTION TUESDAY INTO
TUESDAY NIGHT. DURING THIS TIME...A WARM FRONT WILL BEGIN TO LIFT
NORTHWARD INTO WESTERN PORTIONS OF THE CWA EARLY TUESDAY
MORNING...THEN FURTHER NORTH INTO AND EVENTUALLY ACROSS THE CWA
THROUGHOUT THE DAY. AS IT DOES SO...MOISTURE WILL SURGE NORTHWARD
INTO THE REGION IN ITS WAKE. THIS WILL BE MOST NOTICEABLE ACROSS
WESTERN PORTIONS OF THE CWA WHERE DEW POINTS WILL CLIMB INTO THE
UPPER 50S. AS THIS HAPPENS...A SERIES OF UPPER LEVEL DISTURBANCE
WILL TRAVERSE THE CWA TAPPING INTO THIS MOISTURE THUS KEEPING GOOD
RAIN CHANCES OVER THE FORECAST AREA TUESDAY INTO TUESDAY NIGHT.
WHILE WE'LL CONTINUE TO ADVERTISE THE POTENTIAL FOR A STRONG STORM
OR TWO LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT...PARTICULARLY IN
MY WEST AND SOUTH...CONFIDENCE IS LESSENING IN THAT ANY OF THIS
ACTIVITY WILL BE OF A SEVERE NATURE. MODELS ARE IN AGREEMENT THAT
DURING MUCH OF THIS TIME THERE WILL BE A PRETTY GOOD CAP IN PLACE
OVER THE AREA...COUPLED WITH JUST OVERALL LIMITED INSTABILITY AND
MID LEVEL LAPSE RATES DURING THIS TIME. HOWEVER...A RATHER STOUT
UPPER LEVEL JET...140-160 KNOTS...WILL NOSE EASTWARD INTO THE NORTH
CENTRAL GULF OF MEXICO TUESDAY AFTERNOON INTO TUESDAY NIGHT. THIS
COULD PROVIDE A LITTLE ENHANCEMENT AS THE CWA BECOMES MORE FIXED IN
THE LEFT EXIT REGION OF THIS JET. ALSO DURING THIS TIME...THERE
REMAINS THE POTENTIAL FOR SOME MINOR AND LOCALIZED FLOODING OVER
SOUTHERN PORTIONS OF THE AREA AS THERE COULD BE SOME TRAINING
CONVECTION HERE.
ON WEDNESDAY HOWEVER...THE CONCERN FOR STRONG AND SEVERE STORMS
INCREASES THROUGH THE DAY ACROSS THE ENTIRE CWA AS THE INITIAL UPPER
LOW WEAKENS AND IS OVERTAKEN BE A MORE POWERFUL UPPER LEVEL LOW
THAT KICKS OUT ACROSS THE MID MISSISSIPPI RIVER VALLEY. DURING THIS
TIME...THE CWA WILL BECOME BETTER FIXED IN THE LEFT EXIT REGION OF A
NOW ADVERTISED 170-190 KNOT UPPER LEVEL JET. THIS COUPLED WITH GOOD
DEEP LAYER WIND SHEAR (0-6KM 50-60 KNOTS)...INCREASING LOW LEVEL
MOISTURE AND INSTABILITY...AS WELL AS STRONG FORCING...WILL ALL AID
IN SETTING THE STAGE FOR WHAT...RIGHT NOW...LOOKS LIKE A GOOD CHANCE
OF SEVERE WEATHER ACROSS THE REGION.
WITH THE CURRENT SETUP...IT LOOKS LIKE SOME OF THESE STORMS COULD BE
SUPERCELLS AND CAPABLE OF PRODUCING TORNADOES ALONG WITH LARGE HAIL
AND DAMAGING WINDS. HOWEVER...WITH THE COLDER AIR ALOFT...MID LEVEL
LAPSE RATES ON THE ORDER OF 7-8C/KM AND 27-30C VERTICAL TOTALS...ANY
STORM THAT DEVELOPS DURING THIS TIME WILL BE CAPABLE OF PRODUCING
LARGE HAIL. THIS LIKELIHOOD OF SEVERE WEATHER WILL INCREASE ACROSS
THE FORECAST AREA FROM WEST TO EAST WEDNESDAY AFTERNOON INTO LATE
WEDNESDAY NIGHT/EARLY THURSDAY MORNING.
WHILE THE LATEST MODEL SOLUTIONS ARE GIVING INCREASED CONFIDENCE TO
THIS SEVERE WEATHER POTENTIAL WEDNESDAY INTO WEDNESDAY NIGHT...THERE
ARE SOME FAILURE MODES WHICH COULD INHIBIT BOTH THE INTENSITY OF AND
COVERAGE OF THIS SEVERE WEATHER RISK...ALL OF WHICH WILL CONTINUE TO
BE CLOSELY MONITORED. WITH THAT SAID...RESIDENTS ACROSS THE
ARKLAMISS REGION SHOULD CONTINUE TO MONITOR LATER FORECASTS AND
OUTLOOKS CONCERNING THIS SEVERE WEATHER POTENTIAL WEDNESDAY INTO
WEDNESDAY NIGHT.
ELEMENTS OF THE FORECAST PAST WEDNESDAY NIGHT WILL REMAIN UNCHANGED
THIS AFTERNOON. THUS THE PREVIOUS LONG TERM FORECAST DISCUSSION
BEGINNING WITH THURSDAY FOLLOWS. /19/
THURSDAY THROUGH NEXT MONDAY...A SUBSTANTIAL MID-UPPER DRY PUNCH
EARLY THURSDAY WILL PROVIDE CONSIDERABLE STABILITY ON WLY FLOW WITH
LESS THAN ONE HALF INCH PWATS SWEEPING ACROSS OUR REGION. THE CUTOFF
VERTICALLY-STACKED MID LEVEL LOW MOVES NEWD FROM THE OZARKS TOWARD
THE GREAT LAKES BUT AT A SLOWING PACE AS A RIDGE BUILDS N OF THE
CIRCULATION CREATING A REX BLOCK. THIS MOVEMENT SHOULD ALLOW A
SECONDARY SURFACE TROUGH/FRONT TO DIVE THROUGH OUR AREA EARLY
FRIDAY(FEW SHRA) BEFORE A WEAK LOW LEVEL RIDGE AXIS TO DEVELOP
ACROSS THE LOWER MS VALLEY DURING THE WEEKEND. WHILE MID WEEK
TEMPERATURES LIKELY TO HOLD ABOVE NORMAL AND CLOSE TO MEX
GUIDANCE...READINGS SHOULD RETURN TO NEAR NORMAL TEMPERATURES FOR
THE WEEKEND(ALTHOUGH NIGHTS MAY SLIP BACK INTO THE U30S
SUNDAY/MONDAY).
THE SUBSEQUENT BREAKDOWN OF THE BLOCKING PATTERN FOR THE ERN CONUS
COULD TAKE SEVERAL DAYS TO ACCOMPLISH AND MODELS MAY BE PREMATURE IN
DOING SO EARLY NEXT WEEK. /40/
&&
.AVIATION...LOOK FOR VFR CONDITIONS THROUGH AT LEAST MIDNIGHT WITH
CEILINGS LOWERING TO MVFR CATEGORY LATER IN THE TAF PERIOD WITH THIS
LOWERING TREND OCCURRING FROM W-E INTO TUE MORNING. LIGHT RAIN WILL
EVOLVE ACROSS THE NW HALF OF THE CWA LATER TONIGHT INTO THE FIRST
HALF OF TUE. AS FOR SFC WINDS...LOOK FOR SOUTHERLY SFC WINDS TO
INCREASE BETWEEN 09-14Z TUE WITH WINDS PEAKING FROM LATE MORNING
INTO THE AFTERNOON HRS TUE BETWEEN 10-15KTS. SOME HIGHER GUSTS MAY
OCCUR AS WELL. /CME/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
19/CME
03
Hazardous weather outlook, Mar 8, 3:00 PM CST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CST MON MAR 8 2010
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-040-041-047-
053-059>061-092100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-WASHINGTON-ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON-
ADAMS-FRANKLIN MS-
300 PM CST MON MAR 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATION ALONG AND WEST OF THE
MISSISSIPPI RIVER.
.DAY ONE...TONIGHT AND TUESDAY
A FEW STRONG THUNDERSTORMS COULD OCCUR FOR LOCATIONS ALONG AND WEST
OF THE MISSISSIPPI RIVER TUESDAY AFTERNOON AND EVENING AS A WARM
MOIST AIRMASS PUSHES INTO THE REGION. DIME TO PENNY SIZED HAIL ALONG
WITH SOME GUSTY WINDS WILL BE POSSIBLE WITH ANY STRONG STORM.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
BY WEDNESDAY AFTERNOON AND WEDNESDAY EVENING...A GREATER RISK OF
ISOLATED TO SCATTERED SEVERE STORMS SHOULD TAKE SHAPE AHEAD OF A COLD
FRONT. THIS RISK WILL INCLUDE QUARTER TO GOLF BALL SIZED HAIL (SOME
POSSIBLY LARGER)...DAMAGING WINDS...AND TORNADOES. THE PRIMARY TIME
FOR THIS ACTIVITY WILL BE BETWEEN 4 AND 9 PM.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED WEDNESDAY AFTERNOON AND EVENING.
MSZ062>066-072>074-092100-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
300 PM CST MON MAR 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR SOUTH EASTERN MISSISSIPPI.
.DAY ONE...TONIGHT AND TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
THE FIRST SYSTEM LOOKS TO BRING SOME LOW POSSIBILITY FOR A FEW STRONG
STORMS AND LOCALLY HEAVY RAINFALL TUESDAY NIGHT FOR AREAS ALONG AND
SOUTH OF HIGHWAY 84 FROM BROOKHAVEN TO LAUREL.
BY WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT...A GREATER RISK OF
SCATTERED SEVERE STORMS SHOULD TAKE SHAPE AHEAD OF A COLD FRONT.
THIS RISK WILL INCLUDE QUARTER TO GOLF BALL SIZED HAIL (SOME POSSIBLY
LARGER)...DAMAGING WINDS...AND TORNADOES. THE PRIMARY TIME FOR THIS
ACTIVITY WILL BE BETWEEN 4 PM AND MIDNIGHT.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED WEDNESDAY INTO WEDNESDAY NIGHT.
MSZ025>033-035>039-042>046-048>052-054>058-092100-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
300 PM CST MON MAR 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST PORTIONS
OF MISSISSIPPI.
.DAY ONE...TONIGHT AND TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
BY WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT...A GREATER RISK OF
SCATTERED SEVERE STORMS SHOULD TAKE SHAPE AHEAD OF A COLD FRONT.
THIS RISK WILL INCLUDE QUARTER TO GOLF BALL SIZED HAIL (SOME
POSSIBLY LARGER)...DAMAGING WINDS...AND TORNADOES. THE PRIMARY TIME
FOR THIS ACTIVITY WILL BE BETWEEN 4 PM AND MIDNIGHT.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED WEDNESDAY INTO WEDNESDAY NIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
CME
Lightning, East Carroll
- When
- March 9, 3:25 AM CST
- Where
- East Carroll County, 60.11 mi S of Sondheimer
- Property damage
- $100,000
- Reported by
- COOP Observer
- Coordinates
- 31.680, -91.180
A lightning strike was reported and caused a house fire in Transylvania. This resulted in the total loss of the structure.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Iowa, March 9 to 31, 2010$1.9 million · 29 events
- Flooding in Iowa, March 9 to 10, 2010$75,000 · 2 events
- Hail in Mississippi, March 9, 2010$27,000 · 1.75 in hail · 7 events
- Winter Weather in North Dakota, March 9 to 11, 201017 events
- Heavy Snow in New Mexico, March 9 to 11, 201014 events
- Winter Weather in South Dakota, March 9 to 11, 20109 events
- Winter Weather in Colorado, March 9 to 11, 20109 events
- High Wind in California, March 9, 201067 kt wind · 3 events
- Heavy Snow in South Dakota, March 9 to 10, 20102 events
- Winter Weather in Utah, March 9 to 11, 20102 events
- Hail and Damaging Wind in Arizona, March 9, 2010$3,000 · 60 kt wind · 2 events
- Winter Storm in Utah, March 9, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 215112.